Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 328, NWS Tulsa, OK

May 26, 2006Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2006, 2:36 AM CDT for Osage County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 2:36 AM CDT (07:36 UTC)
Expired
May 26, 2006, 3:30 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:51 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 25, 9:51 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT THU MAY 25 2006

.UPDATE...
ISOLATED SEVERE THUNDERSTORMS OCCURRING ACROSS CARROLL COUNTY
WITH GOLF BALL SIZE HAIL JUST NOW BEING REPORTED IN OAK GROVE.
THESE THUNDERSTORMS SHOULD BEGIN TO DISSIPATE WITH THE LOSS
OF DAYTIME HEATING AND SHOULD FIZZLE OUT BY MIDNIGHT.

WILL KEEP POPS IN THE FORECAST THROUGH THE OVERNIGHT HOURS FOR
PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A
FRONTAL BOUNDARY LINGERS NEAR THE KANSAS AND OKLAHOMA BORDER.
WOULD EXPECT THUNDERSTORM ACTIVITY IN WESTERN KANSAS ASSOCIATED
WITH A MID-LEVEL SHORTWAVE TO MOVE EAST ALONG AND NORTH OF THIS
BOUNDARY DURING THE OVERNIGHT HOURS WITH SOME OF THIS ACTIVITY
POSSIBLY MOVING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE TONIGHT AND INTO FRIDAY MORNING.

HAVE ADJUSTED POPS SLIGHTLY FOR THE OVERNIGHT. HAVE ALSO ADJUSTED
OVERNIGHT TEMPS TO BETTER REFLECT THE CURRENT TRENDS AND THE
LATEST MODEL DATA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, May 26, 1:25 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT FRI MAY 26 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 AM CDT FRI MAY 26 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST OF I44 AND BENTON CARROLL AND MADISON COUNTIES
               IN NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...A NEARLY STATIONARY BOUNDARY NEAR THE KANSAS OKLAHOMA
BORDER AND A MOIST NIGHTTIME LOW LEVEL JET WILL CONTINUE TO PRODUCE
STORMS OVER NORTH CENTRAL OKLAHOMA. THOSE STORMS WILL MIGRATE SOUTHEAST
INTO NORTHWEST PORTIONS OF THE TULSA FORECAST AREA OVERNIGHT.
MORE STORMS ALONG A BOUNDARY FROM SOUTHEAST KANSAS INTO SOUTHWEST
MISSOURI WILL MIGRATE INTO BENTON CARROLL AND MADISON COUNTIES IN
NORTHWEST ARKANSAS.  THE PRIMARY THREAT FROM THESE STORMS WILL
BE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. THE BOUNDARY
SHOULD LIFT WELL NORTH DURING THE DAY FRIDAY SO A REPEAT PERFORMANCE
FRIDAY NIGHT IS NOT EXPECTED.  DRY AND WARMER THAN NORMAL WEATHER IS
EXPECTED THROUGH THE MEMORIAL DAY WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 25, 9:44 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             OAK GROVE               36.46N 93.45W
05/25/2006  E1.75 INCH       CARROLL            AR   PUBLIC

&&

NMK
Special weather statement, May 26, 2:28 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT FRI MAY 26 2006

OKZ054-260815-
OSAGE OK-
228 AM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 228 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF GRAINOLA TO 19 MILES WEST OF
APPERSON...MOVING EAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...HOMINY...
WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...FORAKER AND
GRAINOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:51 AM CDTSevere Thunderstorm WarningTSAPawnee54 min
May 26, 5:45 AM CDTFlash Flood WarningTSAOsage, Pawnee3 hr
May 25, 9:13 PM CDTSevere Thunderstorm WarningTSACarroll77 min
May 25, 10:18 PM CDTSevere Thunderstorm WarningTSACarroll57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.